South Carolina, 2005

Flash Flood in South Carolina, July 9, 2005

July 9, 2005 · NWS CHS · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 9, 2:11 AM EST, 6 hours 34 minutes earlier.

Area forecast discussion, Jul 9, 2:11 AM EST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
311 AM EDT SAT JUL 9 2005

.SHORT TERM /TODAY THROUGH MONDAY NIGHT/...THERE HAS BEEN REMARKABLY
LITTLE CHANGE IN METEOROLOGICAL REASONING BEHIND THE FORECAST FOR
THE NEXT THREE DAYS. HURRICANE DENNIS CONTINUES ON A CONSISTENT
TRACK TOWARD THE WRN FL PANHANDLE. A SFC BOUNDARY REMAINS ALONG THE
COASTAL REGIONS...SLOWLY PUSHING BACK WEST AS THE LARGE SCALE BL
FLOW BECOMES SE AHEAD OF DENNIS. SHOWER AND THUNDERSTORM ACTIVITY
HAS BEEN SLOWLY INCREASING OVER THE OFFSHORE WATERS AS EXPECTED...
MOVING SLOWLY NORTH. DEEP TROPICAL MOISTURE WILL CONTINUE TO ADVECT
INLAND THROUGHOUT THE DAY...WITH THE BOUNDARY BEING A FOCUSING
MECHANISM FOR INITIAL SHOWERS. GFS CONTINUES ITS TREND OF SEVERAL
WAVES OF STRONG UPPER DIVERGENCE ROTATING NW DURING THE DAYTIME
HOURS...IN ADDITION TO SUBSTANTIAL OMEGA BEGINNING AROUND 12Z THIS
MORNING. NAM IS DRIER THROUGH TODAY...WITH LESS UPPER SUPPORT AND
LLVL LIFT. AM STILL INCLINED TO KEEP HIGH CHANCE TO MARGINAL LIKELY
POPS TODAY...ESPECIALLY LATE MORNING THROUGH THE AFTERNOON.
CONVECTIVE PARAMETERS ON MODEL SOUNDINGS MAY SUPPORT A FEW STORMS
TODAY... HOWEVER HIGHEST SEVERE THREAT NOW APPEARS TO BE SUNDAY.
DIRECTIONAL SHEAR WILL BE IMPRESSIVE TODAY...HOWEVER A FAVORABLE
COMBINATION OF SPEED/DIR SHEAR WILL PROBABLY BE PRESENT ON SUNDAY.
DO NOT PLAN SIGNIFICANT CHANGES TO POPS SAT NIGHT THROUGH MONDAY
NIGHT...AS GOING FCAST SEEMS TO BE ON TRACK.
&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...GENERAL TROUGHINESS EXPECTED
ACROSS THE ERN U.S. THROUGH THE PERIOD WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY. TEMPS WILL BE NEAR NORMAL.
&&

.MARINE...HAVE SLOWED THE INCREASE IN WINDS AND SEAS A FEW HOURS
WHICH WILL PUSH BACK THE SMALL CRAFT ADVISORY UNTIL TONIGHT IN THE
GEORGIA WATERS AND LATE TONIGHT FOR THE SOUTH CAROLINA WATERS. STILL
EXPECT WINDS AND SEAS TO INCREASE STEADILY WITH SEAS UP TO 8 TO 9
FEET IN THE GEORGIA WATERS TONIGHT AND SUNDAY. CONDITIONS WILL
IMPROVE BY MONDAY AS HURRICANE DENNIS WEAKENS.
&&

.AVIATION...CONDITIONS SHOULD BEGIN TO DETERIORATE OVER THE NEXT FEW
HOURS AT BOTH TERMINALS. EXTENT OF RAINFALL AND LOW CEILINGS HIGHLY
IN DOUBT AT THE MOMENT SO HAVE DO NOT HAVE A LOT OF RAIN IN TAFS.
HOWEVER...MAY NEED TO UPDATED WITH MORE PESSIMISTIC CONDITIONS AS
THE RAIN DEVELOPS.
&&

.RIP CURRENTS AND SURF...PERSISTENT SWELLS WILL CAUSE SURF ALONG THE
COAST TO BUILD TODAY THROUGH SUNDAY. WILL HAVE A MODERATE RISK OF
RIP CURRENTS TODAY AS A RESULT. MAY NEED TO CONSIDER A HIGH SURF
ADVISORY FOR THE GEORGIA COAST SUNDAY AS HIGHEST SEAS ARE EXPECTED
THEN.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY AMZ354-374.
         SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS AMZ350-352.
&&

JRL/SCW
Hazardous weather outlook, Jul 9, 4:48 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
548 AM EDT SAT JUL 9 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-101000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
548 AM EDT SAT JUL 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE
SOUTH SANTEE RIVER NEAR JAMESTOWN. PLEASE REFER TO THE LATEST RIVER
FLOOD STATEMENT FOR ADDITIONAL INFORMATION.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
COAST TODAY. PLEASE REFER TO THE SURF ZONE FORECAST FOR FURTHER
INFORMATION.

.THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL AFFECT THE AREA TODAY.
LOCALLY HEAVY RAINFALL AND AN ISOLATED SEVERE THUNDERSTORM ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

.RIP CURRENTS...A MODERATE RISK OF RIP CURRENTS WILL LIKELY CONTINUE
INTO SUNDAY. IN ADDITION...HIGH SURF CONDITIONS AND MINOR BEACH
EROSION WILL BE POSSIBLE...ESPECIALLY ALONG THE SOUTHEAST GEORGIA
COAST.

.RIVER FLOODING...MODERATE FLOODING IS EXPECTED TO OCCUR ALONG THE
SOUTH SANTEE RIVER NEAR JAMESTOWN. PLEASE REFER TO THE LATEST RIVER
FLOOD STATEMENT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

SCW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Beaufort

When
July 9, 8:45 AM EST to 10:00 AM EST
Where
Beaufort County, Bluffton
Reported by
LAW ENFORCEMENT
Coordinates
32.233, -80.867

Gables Lane flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5464921.